MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918764
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "the patient had been disintubated the day before.He was mobilized by the nurse to get to the chair.During mobilization, the blue and white fixation hubs pulled out of the extension lines.Both lines were quickly clamped.The patient soon presented respiratory distress (suspected gaseous pulmonary embolism).He was placed in the left lateral decubitus position.The patient went into respiratory arrest.The patient was resuscitated.The patient is now under observation in intensive care and his condition is stationary.At the time of the incident, the central line was being used to administer a 0.9 nacl solution.The central line has been replaced.Additional information received states "the patient is still in intensive care and is at the end of his life.The doctors are going to suggest to the family that care be discontinued.They consider that the event that occurred (suspected gas embolism, respiratory arrest and resuscitation) is not responsible for his critical condition, but that it undoubtedly accelerated things.They are aware that the event occurred because of "miss treating" of the patient, and that excessive tension on the lines (blue and white) is responsible for their tearing.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer returned one 3-lumen catheter for analysis.Signs of use in the form of biological material, were observed on the catheter body and within the extension lines.Visual analysis of the proximal and medial extension line revealed that their respective luer hubs had separated and were not returned.Microscopic analysis revealed evidence of compression lines adjacent to the points of separations of the extension lines.These compression lines could correlate to where the distal end of the luer hub sits on the extension line indicating the extension line material that is recessed within the luer hub was present.No visual damage was observed to the distal extension line.Visual examination of the proximal and medial separated hubs to evaluate the nature of the break could not be performed, as they were not returned for evaluation.The total length of the proximal extension line from the juncture hub to the point of separation measured 136mm, which is longer than the reference specification of 135mm per catheter product drawing.The proximal extension line outer diameter measured 2.14mm, which is within the specification limits of 2.13mm - 2.21mm per the proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 1.4224mm, which is within the specification limits of 1.42mm - 1.50mm per proximal extension line extrusion product drawing.The total length of the medial extension line from the juncture hub to the point of separation measured 114mm, which is longer than the reference specification of 110mm per catheter product drawing.The medial extension line outer diameter measured 2.15mm, which is within the specification limits of 2.13mm - 2.21mm per medial extension line extrusion product drawing.The medial extension line inner diameter measured 1.4478mm, which is within the specification limits of 1.42mm - 1.50mm per medial extension line extrusion product drawing.Dimensional inspection of the separated luer hubs could not be performed as they were not returned for analysis.A manual tug test confirmed that the distal extension line was secure to its luer hubs.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual analysis revealed the proximal and medial extension lines had separated from their luer hubs; however, the luer hubs were not returned.The separation point on the extension lines suggest that the extension line material that is recessed within the luer hub was present, however, the nature of the break could not be confirmed without the separated hub returned.The customer report stated, "during mobilization, the blue and white fixation hubs pulled out of the extension lines" which suggests the damage occurred while the patient was being moved.A device history record review was performed based and no relevant findings were identified.Based on the sample received and without the luer hubs returned, the root cause cannot be determined.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description
It was reported "the patient had been disintubated the day before.He was mobilized by the nurse to get to the chair.During mobilization, the blue and white fixation hubs pulled out of the extension lines.Both lines were quickly clamped.The patient soon presented respiratory distress (suspected gaseous pulmonary embolism).He was placed in the left lateral decubitus position.The patient went into respiratory arrest.The patient was resuscitated.The patient is now under observation in intensive care and his condition is stationary.At the time of the incident, the central line was being used to administer a 0.9 nacl solution.The central line has been replaced.Additional information received states "the patient is still in intensive care and is at the end of his life.The doctors are going to suggest to the family that care be discontinued.They consider that the event that occurred (suspected gas embolism, respiratory arrest and resuscitation) is not responsible for his critical condition, but that it undoubtedly accelerated things.They are aware that the event occurred because of "miss treating" of the patient, and that excessive tension on the lines (blue and white) is responsible for their tearing.".

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21967895
Report Number3006425876-2025-00429
Device Sequence Number20865878
Product Code DQY
UDI-Device Identifier10801902105339
UDI-Public(01)10801902105339(11)240711(17)281130(10)71F24F0545(21)
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918764
Device Catalogue NumberCV-15703
Device Lot Number71F24F0545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale